Great at first but loses potency
I got horrendous cystic acne on one cheek when I was seventeen. I tried nearly every topical treatment under the sun and saw no progress. I was first prescribed doxy, but it gave me really bad GI side effects so I quit that after only a week or two. I got a dermatologist and was prescribed Bactrim. After about a month, it was working spectacularly. My acne was all but gone (mild breakouts with one to two pimples) and the scarring was starting to fade. I stayed on Bactrim, lowering the dosage from two pills daily to one. I felt great about myself and my appearance.
However, fast forward six months. My acne started coming back, slowly but surely. Eventually, my cheek was back to being covered with acne (just in time for college, of course), despite the fact that I had started taking two pills again. My derm then prescribed me Solodyn, which did not work AT ALL. I went back to Bactrim and saw a little improvement. I went to my primary to get birth control, thinking that it may be hormonal. I should have researched BC more, I think, because I was prescribed the mini-pill due to my family's history of breast cancer. However, I was not informed that the mini-pill actually CAUSES acne. I started breaking out way more on my jawline and the opposite cheek. Now, after two months on the mini-pill, my right cheek (the initial one) is completely clear except for scarring, but I have four or five cysts on my left cheek. I'm going back to my primary to try and get on a real BC pill, despite the risk because my periods are irregular as well, leading me to believe that I might have some sort of estrogen deficiency or androgen surplus. My derm keeps pushing accutane, but I'm a collegiate athlete and can't afford the joint pain and muscle weakening that are common side effects of the drug (not to mention that my mother is not supportive of it in the slightest). So, yeah. I'm still taking Bactrim, but I still have moderate acne.
tl;dr Bactrim is an antibiotic. Eventually, the bacteria will develop an immunity to the drug and it will stop working as well. Keep that in mind. That said, nothing else I've taken has worked as well for as long.